View Full Version : ADHD Medication & Romantic Interest


sammiboo8
10-01-17, 06:51 PM
Hello!
I am a 20 year old female and I have been diagnosed with and medicated for ADHD since I was 6. Since I was 15 I have taken vyvanse. I try to only take it 5 days of the week and then not at all during vacations/breaks. I am much more social off the medication than I am on the medication, however I still enjoy talking to friends and family. But recently I have started to realize that my medication has a very strong impact on my romantic and sexual drive. While my sex drive is decreased I can still have fun with it (making that less of a concern). I am even more concerned though about my general romantic interest. I have dated few people but when I do, the relationship has always started during a period of time when I have not taken my medication for a while and I typically experienced a decrease in romantic interest in them when I would be on my medication (but it was never the reason a relationship ended). I just really have noticed that once I haven't taken medication for a couple of days that I become intrigued by the idea of finding someone to date and actually find myself developing actual attractions to people; but that all pretty much goes away when I take my medication again. I am getting worried about this since I really depend on my medication for academic success but it also really seems to hinder my possibilities of starting romantic relationships with anyone. Does anyone experience this issue and/or have any advice on it?
Thanks,
Sam

Fraser_0762
10-01-17, 11:04 PM
If you don't feel like getting romantically involved with someone while on the medication, then I wouldn't worry about it. It's not something you have to do.
Don't do something for the sake of doing it, unless you really feel like it.

willow129
10-02-17, 07:36 AM
I mean, I started on methylphenidate and that made me a little ambivalent, inward, antisocial. I don't know if that's a side effect of vyvanse though. I switched cuz it was not subtle at all, not a good effect.

Are you on birth control? I have these symptoms a little bit with my birth control, I notice because of the different times of the month where I have more or less hormones...I mean I think that can happen naturally, but it's a little more exaggerated with BC. anyways I did try other kinds but they were hooorrible so I went back to what I was on. But maybe talk to your doc/prescriber and see if they have suggestions. Might be - like with my BC - just something you have to shrug and go "but it's better than the other options", or maybe something else would work.

sarahsweets
10-08-17, 06:44 AM
medication that alters your core personality negatively, like whether you can form relationships with people is the wrong medication.

ToneTone
10-13-17, 07:45 PM
Yeah, on Vyvanse, my brain sorta wanted technical tasks to complete and I was pretty antisocial.

I'm not sure Vyvanse was 100 percent the problem. I think it simply added a push towards my natural loner tendences.

Anyway, my provider eventually shifted me to Adderall XR. And I'm much more social and relaxed on Adderall than I was on Vyvanse.

Of course: Your Mileage May Vary.

Tone